MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.259S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 follow up x-rays showed that a trochanteric fixation nail advanced (tfna) helical blade had cut through the acetabulum and entered the pelvis.The blade appeared free in rotation on the post op x-rays; an angio ct was preformed and no vessel damage was noted.The tfna was removed and the helical blade was extracted on (b)(6) 2021.The locking mechanism was not engaged and during the removal of the nail, the helical blade was free in rotation.The revision operation was completed successfully.Concomitant device: unk - screw: (part # unknown; lot # unknown; quantity: unknown).This report is for one (1) 12mm/130 deg ti cann tfna 380mm/left-sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the images provided in the eight attachments uploaded by feb 15, 2021.The images were reviewed, and the complaint condition was confirmed as the helical blade can be seen to have migrated further into the patient and was not locked by the tfna nail.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: manufacturing location: monument, manufacturing date: jul 19, 2019, expiration date: jun 30, 2029, part number: 04.037.259s, 12mm/130 deg ti cann tfna 380mm/left- sterile, lot number: 12l2548 (sterile), lot quantity:(b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final, ns071311 met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 met all inspection acceptance criteria.Packaging label log (pll) lppf, lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16464 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿helical blade cut through and entered the pelvis¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review: feb 15, 2021: dhr reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: visual inspection: the 12/130 deg ti cann tfna 380/left-sterile (p/n: 04.037.259s, lot number: 12l2548) was received at us cq.Visual inspection of the complaint device showed the distal part of the 130 deg lock prong assembly subcomponent had been broken off and therefore could not hold the mating helical blade device.Drill marks could be seen inside the proximal locking slot.Device failure/defect identified? yes.Functional test: a functional assessment was performed on the complaint device.The complaint device could assemble with the returned mating device but the mating device would not hold its position.The complaint was able to be replicated.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the lock prong assembly subcomponent had the distal part broken off and couldn't hold the mating helical blade device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11447309
Report Number2939274-2021-01272
Device Sequence Number4040937
Product Code HSB
UDI-Device Identifier10886982097392
UDI-Public10886982097392
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.259S
Device Catalogue Number04.037.259S
Device Lot Number12L2548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/10/2021
03/17/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/07/2021
04/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA HELICAL BLADE 105MM STERILE; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;